MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZSS ARTICULAR SURFACE WITH SEGMENTAL HINGE POST; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ZSS ARTICULAR SURFACE WITH SEGMENTAL HINGE POST; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right total knee arthroplasty.Approximately 3 years postop, the patient was revised due to the segmental hinge post and segmental poly insert breaking.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 00585001396 - polyethylene insert xt size c use with distal femoral xt size c use with xt only - 64810786.00585004302 - distal femoral xt component size c right use with polyethylene insert xt size c use with xt only for cemented use only in the u.S.A.- 64980485.00585205012 - fluted stem extension straight precoat for cemented use only 12 mm diameter 130 mm length - 64834046.00585204030 - stem collar 30 mm o.D.For use with 16 mm or smaller diameter segmental stems - 64887257.00598802011 - 11mm diameter 100mm length offset stem extension combined length 145mm - 63981062.00588000300 - size 3 precoat cemented tibial component - 64591106.00598800326 - tibial block and screws precoat size 3 5 mm thickness - 62047222.G2 : foreign country : new zealand.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6; h10 visual examination of the returned product/provided pictures identified signs of use (nicks, gouges, scratches, wear), and confirmed the hinge post is fractured.All pieces returned.Dimensional analysis was performed and device was conforming to print specifications and device was submitted for further sem analysis which showed fatigue fracture features and fatigue striations on the fractured surface.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: medical records: findings per: the surgeon used the service kit and put a new poly in because the hinged post broke and poly plug was damaged.Radiographs: hinged prosthesis right total knee arthroplasty with findings concerning for hardware failure, including fractured implant and implant disassembly.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZSS ARTICULAR SURFACE WITH SEGMENTAL HINGE POST
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19528351
Report Number0001822565-2024-01976
Device Sequence Number7604373
Product Code KRO
UDI-Device Identifier00889024195745
UDI-Public(01)00889024195745(17)290201(10)64924221
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K070978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585003012
Device Lot Number64924221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight90 KG